Alert archive / Kansas / Red Flag Warnings in 2012
Red Flag Warning 6, NWS Hastings, NE
NWS Hastings, NE issued this red flag warning at Mar 5, 2012, 3:43 PM CST for 4 counties in Kansas; Furnas County, Gosper County, Harlan County, Nebraska. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 5, 2012, 3:43 PM CST (21:43 UTC)
- Expired
- Mar 5, 2012, 6:00 PM CST
- In force
- 2 hr
- Issued by
- NWS Hastings, NE
Counties Osborne County, KS, Phillips County, KS, Rooks County, KS, Smith County, KS, Furnas County, NE, Gosper County, NE, Harlan County, NE
The radar
The Grand Island radar (KUEX), 91 km from the middle of the area, began a volume at 21:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 9.7 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1254 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 280 m²/s²
- 0-3 km storm-relative helicity
- 362 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
926 WWUS83 KGID 052143 RFWGID URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE HASTINGS NE 343 PM CST MON MAR 5 2012 ...THE COMBINATION OF BREEZY SOUTH WINDS AND LOW HUMIDITY LEVELS WILL PROMOTE POTENTIALLY DANGEROUS FIRE CONDITIONS THIS AFTERNOON AND AGAIN TUESDAY AFTERNOON... KSZ005-017-NEZ072-082-083-061000- /O.NEW.KGID.FW.W.0006.120305T2143Z-120306T0000Z/ /O.CON.KGID.FW.A.0003.120306T1800Z-120307T0000Z/ PHILLIPS-ROOKS-GOSPER-FURNAS-HARLAN- 343 PM CST MON MAR 5 2012 ...RED FLAG WARNING IN EFFECT UNTIL 6 PM CST THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 005...017... 072...082 AND 083... ...FIRE WEATHER WATCH REMAINS IN EFFECT TUESDAY AFTERNOON FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 005...017... 072...082 AND 083... THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A RED FLAG WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT UNTIL 6 PM CST THIS EVENING. * AFFECTED AREA...IN KANSAS...FIRE WEATHER ZONE 005 PHILLIPS... FIRE WEATHER ZONE 017 ROOKS. IN NEBRASKA...FIRE WEATHER ZONE 072 GOSPER...FIRE WEATHER ZONE 082 FURNAS...FIRE WEATHER ZONE 083 HARLAN. * WIND...SOUTH AT 20 TO 30 MPH...GUSTING TO 35 MPH THIS AFTERNOON AND AGAIN TUESDAY AFTERNOON. * HUMIDITY...MINIMUM RELATIVE HUMIDITY VALUES IN THE 15 TO 20 PERCENT RANGE THIS AFTERNOON AND AGAIN TUESDAY AFTERNOON. * IMPACTS...THE DRY AND BREEZY CONDITIONS TUESDAY AFTERNOON WILL PROMOTE POTENTIALLY DANGEROUS FIRE BEHAVIOR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ KSZ006-018-060000- /O.NEW.KGID.FW.W.0006.120305T2143Z-120306T0000Z/ SMITH-OSBORNE- 343 PM CST MON MAR 5 2012 ...RED FLAG WARNING IN EFFECT UNTIL 6 PM CST THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 006 AND 018... THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A RED FLAG WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT UNTIL 6 PM CST THIS EVENING. * AFFECTED AREA...IN KANSAS...FIRE WEATHER ZONE 006 SMITH... FIRE WEATHER ZONE 018 OSBORNE. * WIND...SOUTH AT 20 TO 30 MPH...GUSTING TO 35 MPH. * HUMIDITY...MINIMUM RELATIVE HUMIDITY VALUES IN THE 15 TO 20 PERCENT RANGE. * IMPACTS...THE DRY AND BREEZY CONDITIONS THIS AFTERNOON WILL PROMOTE POTENTIALLY DANGEROUS FIRE BEHAVIOR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ NEZ060-073-061000- /O.CON.KGID.FW.A.0003.120306T1800Z-120307T0000Z/ DAWSON-PHELPS- 343 PM CST MON MAR 5 2012 ...FIRE WEATHER WATCH REMAINS IN EFFECT TUESDAY AFTERNOON FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 060 AND 073... * AFFECTED AREA...IN NEBRASKA...FIRE WEATHER ZONE 060 DAWSON... FIRE WEATHER ZONE 073 PHELPS. * WIND...SOUTH TO SOUTHEAST AT 20 TO 25 MPH...GUSTING TO 30 MPH. * HUMIDITY...MINIMUM RELATIVE HUMIDITY VALUES IN THE 15 TO 20 PERCENT RANGE TUESDAY AFTERNOON. * IMPACTS...THE DRY AND BREEZY CONDITIONS TUESDAY AFTERNOON WILL PROMOTE POTENTIALLY DANGEROUS FIRE BEHAVIOR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ WESELY
1 follow-up statement
284 WWUS83 KGID 052359 RFWGID URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE HASTINGS NE 559 PM CST MON MAR 5 2012 ...THE COMBINATION OF BREEZY SOUTH WINDS AND LOW HUMIDITY LEVELS WILL PROMOTE POTENTIALLY DANGEROUS FIRE CONDITIONS TUESDAY AFTERNOON... KSZ005-017-NEZ072-082-083-061200- /O.EXP.KGID.FW.W.0006.000000T0000Z-120306T0000Z/ /O.CON.KGID.FW.A.0003.120306T1800Z-120307T0000Z/ PHILLIPS-ROOKS-GOSPER-FURNAS-HARLAN- 559 PM CST MON MAR 5 2012 ...FIRE WEATHER WATCH REMAINS IN EFFECT TUESDAY AFTERNOON FOR WIND AND LOW HUMIDITY FOR FIRE WEATHER ZONES 005...017...072... 082 AND 083... ...RED FLAG WARNING WILL EXPIRE AT 6 PM CST THIS EVENING FOR FIRE WEATHER ZONES 005...017...072...082 AND 083... * AFFECTED AREA...IN KANSAS...FIRE WEATHER ZONE 005 PHILLIPS... FIRE WEATHER ZONE 017 ROOKS. IN NEBRASKA...FIRE WEATHER ZONE 072 GOSPER...FIRE WEATHER ZONE 082 FURNAS...FIRE WEATHER ZONE 083 HARLAN. * WIND...SOUTH AT 20 TO 30 MPH...GUSTING TO 35 MPH TUESDAY AFTERNOON. * HUMIDITY...MINIMUM RELATIVE HUMIDITY VALUES IN THE 15 TO 20 PERCENT RANGE TUESDAY AFTERNOON. * IMPACTS...THE DRY AND BREEZY CONDITIONS TUESDAY AFTERNOON WILL PROMOTE POTENTIALLY DANGEROUS FIRE BEHAVIOR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ KSZ006-018-060100- /O.EXP.KGID.FW.W.0006.000000T0000Z-120306T0000Z/ SMITH-OSBORNE- 559 PM CST MON MAR 5 2012 ...RED FLAG WARNING WILL EXPIRE AT 6 PM CST THIS EVENING FOR FIRE WEATHER ZONES 006 AND 018... WINDS HAVE STARTED TO DIMINISH AND RELATIVE HUMIDITY HAS IMPROVED. THE RED FLAG WARNING WILL BE ALLOWED TO EXPIRE. $$ NEZ060-073-061200- /O.CON.KGID.FW.A.0003.120306T1800Z-120307T0000Z/ DAWSON-PHELPS- 559 PM CST MON MAR 5 2012 ...FIRE WEATHER WATCH REMAINS IN EFFECT TUESDAY AFTERNOON FOR WIND AND LOW HUMIDITY FOR FIRE WEATHER ZONES 060 AND 073... * AFFECTED AREA...IN NEBRASKA...FIRE WEATHER ZONE 060 DAWSON... FIRE WEATHER ZONE 073 PHELPS. * WIND...SOUTH TO SOUTHEAST AT 20 TO 25 MPH...GUSTING TO 30 MPH. * HUMIDITY...MINIMUM RELATIVE HUMIDITY VALUES IN THE 15 TO 20 PERCENT RANGE TUESDAY AFTERNOON. * IMPACTS...THE DRY AND BREEZY CONDITIONS TUESDAY AFTERNOON WILL PROMOTE POTENTIALLY DANGEROUS FIRE BEHAVIOR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this red flag warning went out at Mar 5, 3:10 PM CST, 33 minutes earlier.
Area forecast discussion, Mar 5, 3:10 PM CST, 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HASTINGS NE 310 PM CST MON MAR 5 2012 .SHORT TERM...THIS EVENING THROUGH TUESDAY. THE BIG WEATHER STORY WILL BE THE VERY WARM 70 DEGREE WEATHER THAT IS EXPECTED ON TUESDAY. A LARGE TROUGH WILL DIG ACROSS THE WESTERN CONUS ON TUESDAY WITH RIDGING OVER THE EASTERN CONUS. GUSTY SOUTHERLY WINDS WILL CONTINUE OVER THE CENTRAL PLAINS OUT AHEAD OF THE UPPER TROUGH. THIS SOUTHERLY FLOW WILL HELP TO PUSH HIGH TEMPERATURES INTO THE 70S...IN WHAT SHOULD BE THE WARMEST DAY SINCE LAST FALL. GRAND ISLAND AND HASTINGS WERE AS WARM AS 69 DEGREES BACK IN JANUARY...BUT THE LOW 70S WE ARE FORECASTING FOR TUESDAY WOULD BE THE WARMEST WE HAVE SEEN SINCE LAST FALL. MOST OTHER CITIES ACROSS OUR FORECAST AREA WILL ALSO BE IN A SIMILAR SITUATION ON TUESDAY IN REGARDS TO IT BEING THE WARMEST DAY SINCE LAST FALL. FIRE WEATHER...AN ADDITIONAL CONCERN WILL CENTER AROUND FIRE WEATHER. THE COMBINATION OF GUSTY SOUTH WINDS...ESPECIALLY ACROSS KANSAS...AND LOW RELATIVE HUMIDITY VALUES OVER WESTERN ZONES WILL MAKE FOR DANGEROUS FIRE WEATHER CONDITIONS BY TUESDAY AFTERNOON. A FIRE WEATHER WATCH REMAINS IN EFFECT FOR TUESDAY AFTERNOON. DECIDED NOT TO UPGRADE TO A WARNING YET AT THIS TIME DUE TO AT LEAST SOME UNCERTAINTY IN MEETING WARNING CRITERIA THRESHOLDS. HOWEVER...IT WILL BE A CLOSE CALL AND A RED FLAG WARNING MAY EVENTUALLY BE HOISTED LATER TONIGHT VALID FOR TUESDAY AFTERNOON IF CURRENT FORECAST MODEL TRENDS CONTINUE. .LONG TERM...TUESDAY NIGHT THROUGH MONDAY. MAIN CONCERNS WILL INVOLVE TEMPERATURES WITH FRONTAL PASSAGE TUESDAY NIGHT AND THEN OFF AND ON PRECIPITATION CHANCES THE REST OF THE PERIOD. THOSE WHO GET USED TO THE WARM TEMPS OF TODAY AND TUESDAY WILL BE BROUGHT BACK TO REALITY ON WEDNESDAY AS A COLD FRONTAL PASSAGE TUESDAY NIGHT INTO WED WILL BRING A SIGNIFICANT COOL DOWN. TIMING-WISE...IT APPEARS THE WIND SHIFT AND LEADING EDGE OF THE COOLER AIR WILL MAKE IT INTO THE NORTHWEST PART OF THE CWA AROUND MIDNIGHT AND SHOULD PUSH THROUGH THE ENTIRE CWA BETWEEN 9 AM AND NOON ON WEDNESDAY. EXPECT TEMPS TO REMAIN STEADY OR FALL A LITTLE DURING THE DAY ON WED. THIS WILL ALSO MAKE IT TOUGH TO PIN DOWN HIGHS AS THE SOUTHEAST PART OF THE CWA WILL HAVE A FEW EXTRA HOURS IN THE MORNING TO WARM UP BEFORE THE COLD AIR ARRIVES. COULD SEE A 20+ DEGREE SPREAD ON WED FROM ORD TO BELOIT AS FAR AS HIGH TEMPS AFTER SUNRISE. MOST LOCATIONS SHOULD REMAIN DRY WITH FRONTAL PASSAGE AS ATMOSPHERE LOOKS TOO DRY TO SUPPORT ANY PRECIPITATION. GRADUALLY GET AN INCREASE IN MOISTURE AS FRONTAL BOUNDARY SLOWS DOWN ONCE IT MOVES THROUGH. COULD SEE SOME LIGHT RAIN OR SNOW OR EVEN SOME FREEZING DRIZZLE OVERNIGHT WEDNESDAY. EXTENDED MODELS HAVING SOME ISSUES WITH THE NEXT SYSTEM. ALL OF THEM DIG A LOW INTO THE FOUR CORNERS REGION BY WED AND THEN CUT IF OFF. EARLIER EC RUN KEPT IT WEST OF OUR CWA BEFORE LIFTING IT NORTH. LATEST RUN SLOWS IT DOWN EVEN MORE AND NOW HAS TRACK FURTHER SOUTH. GFS ALSO FAVORS THIS SOUTHERN SOLUTION ALTHOUGH IT IS JUST A LITTLE QUICKER. OTHER DIFFERENCE IN SOLUTIONS IS THE GFS IS MORE GENEROUS WITH PRECIP KICKING OFF WARM ADVECTION PRECIP AS EARLY AS SAT AFTERNOON WHILE EC HOLDS OFF UNTIL SUNDAY. AT THIS TIME IT APPEARS ANY PRECIP THAT DOES FALL WILL BE IN THE FORM OF RAIN AS IT SHOULD BE JUST A LITTLE TOO WARM FOR SNOW. PLAN WILL BE TO INSERT SLIGHT CHANCES FOR MOST AREAS STARTING SATURDAY NIGHT AND CONTINUE INTO SUNDAY. && .AVIATION...18Z KGRI TAF. VFR CONDITIONS ARE EXPECTED TO CONTINUE THROUGH TUESDAY. SKIES WILL BE CLEAR TO MOSTLY CLEAR AND THE ONLY CONCERN WILL BE A STIFF SOUTH WIND THIS AFTERNOON. THE WIND WILL DIE DOWN AROUND SUNSET. && .GID WATCHES/WARNINGS/ADVISORIES... NE...FIRE WEATHER WATCH TUESDAY AFTERNOON FOR NEZ060-072-073-082-083. KS...FIRE WEATHER WATCH TUESDAY AFTERNOON FOR KSZ005-017. && SHORT TERM...WESELY LONG TERM...EWALD
Hazardous weather outlook, Mar 5, 11:40 AM CST, 4 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HASTINGS NE 1140 AM CST MON MAR 5 2012 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 061200- PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE- SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK- GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN- WEBSTER-NUCKOLLS-THAYER- 1140 AM CST MON MAR 5 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND PORTIONS OF NORTH CENTRAL KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. SUSTAINED SOUTHERLY WIND OF 20 TO 30 MPH CAN BE EXPECTED. ALSO FOR TODAY...THE COMBINATION OF STRONG WINDS...LOW VALUES OF RELATIVE HUMIDITY...AND DRY FUELS WILL PROMOTE AN ELEVATED FIRE WEATHER THREAT ACROSS NORTH CENTRAL KANSAS...AS WELL AS PORTIONS OF SOUTH CENTRAL NEBRASKA. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. SUSTAINED SOUTHERLY WINDS NEAR 20 TO 25 MPH WILL ALSO BE POSSIBLE AGAIN ON TUESDAY AFTERNOON. THE STRONGEST OF THESE WINDS WILL BE OBSERVED ACROSS NORTH CENTRAL KANSAS MAINLY SOUTH OF A LINE FROM PHILLIPSBURG TO JEWELL. AN ELEVATED FIRE WEATHER THREAT WILL EXIST ACROSS MOST ALL OF THE OUTLOOK AREA ON TUESDAY...BUT IT IS BECOMING INCREASINGLY LIKELY THAT CRITICAL FIRE WEATHER CONDITIONS WILL BE OBSERVED AT LOCATIONS PRIMARILY ALONG AND WEST OF HIGHWAY 183. AS A RESULT...A FIRE WEATHER WATCH HAS BEEN ISSUED FOR TUESDAY AFTERNOON GENERALLY FOR LOCATIONS ALONG AND WEST OF HIGHWAY 183. PLEASE REFER TO THE LATEST FIRE WEATHER WATCH PRODUCT FOR FURTHER DETAILS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWERCASE) WESELY
Nearby
Red Flag Warnings in Kansas, 2012Red Flag Warnings in Nebraska, 2012Every red flag warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.